Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remarkable class of continued fractions


Authors: William W. Adams and J. L. Davison
Journal: Proc. Amer. Math. Soc. 65 (1977), 194-198
MSC: Primary 10F35
DOI: https://doi.org/10.1090/S0002-9939-1977-0441879-4
MathSciNet review: 0441879
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any irrational number $ \alpha $ and integer $ a > 1$, the continued fraction of $ (a - 1)\sum _{r = 1}^\infty 1/{a^{[r\alpha ]}}$ is computed explicitly in terms of the continued fraction of $ \alpha $.


References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, An introduction to diophantine approximations, Cambridge Univ. Press, Cambridge, 1957. MR 0087708 (19:396h)
  • [2] J. L. Davison, A series and its associated continued fraction, Proc. Amer. Math. Soc. 63 (1977), 29-32. MR 0429778 (55:2788)
  • [3] S. Lang, Introduction to diophantine approximations, Addison-Wesley, Reading, Mass., 1966. MR 0209227 (35:129)
  • [4] J. H. Loxton and A. J. Van der Poorten, Arithmetric properties of certain functions of several variables. III, Bull. Austral. Math. Soc. 16 (1977), 15-49. MR 452125 (81g:10046)
  • [5] -, Transcendence theory: Advances and applications, Academic Press, New York, 1977, pp. 211-226.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10F35

Retrieve articles in all journals with MSC: 10F35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0441879-4
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society